MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-7-6.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an angioplasty of a fistula, the advance 35 lp low profile balloon catheter would not hold contrast which was a 50/50 mixture of visipaque and saline.It could be seen leaking out under x-ray.The balloon was never inflated.The complaint device was removed and another of the same type was used to successfully complete the procedure.Patient outcome was reported as good.Per the complainant the complaint device was probably broken upon entry.The patient's anatomy was not calcified.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacture instructions, quality control, trends, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that no damage was noted on the hub, strain relief, or catheter tubing.The length of the catheter measured within specification.A pin hole leak was noted 1.0cm from the distal shoulder of the balloon.The total length and width of the balloon could not be obtained due to the leak.Crows feet were present, however no other nonconformances were noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.This nonconformance was noted for leakage during the manufacturing process.However, this device was scrapped prior to proceeding with the work order.It should be noted there were no other reported complaints for this lot number.Moreover, an ifu is provided with the device, which states ¿choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping." it goes on to say ¿store in a dark, dry cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.We are unable to determine if the failure of the device was attributed to manufacturing, device handling, user technique, device failure, and/or patient anatomy.However, it is likely that the device failure is manufacturing related.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7993737
Report Number1820334-2018-03147
Device Sequence Number16587780
Product Code DQY
UDI-Device Identifier10827002523538
UDI-Public(01)10827002523538(17)210710(10)9005734
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Catalogue NumberPTA5-35-80-7-6.0
Device Lot Number9005734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1